MAUDE Adverse Event Report: BECTON DICKINSON 7 INCH MIC EXT SET W/1.2MF; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON 7 INCH MIC EXT SET W/1.2MF; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20129E
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Material #: 20129e.Batch #: unknown.It was reported by the customer that have found that the amber tubing does not consistently seat properly with the lipid filters.Verbatim: rcc received a complaint via email.Email(s) attached.Patient - 1( (b)(4) ).Bd extension set amber tubing, ref (b)(4), lot: (10)24049060.Nicu has put the amber tubing into place to light protect intralipids, smof, omegaven, as well as secondary tpn syringes.We have found that the amber tubing does not consistently seat properly with the lipid filters (bd (b)(4) ).This has been found on 4 patients.The ends of the lipid filters seem to have a different color plastic and make a friction noise when connected.This has only been found with the 1.2 micron filter not the 0.2 micron filter (used for tpn).Due to the increased risk of infection and suboptimal nutrition we have pulled the product.Please let us know if you are aware of this problem at any other institution(s).
 
Additional Manufacturer Narrative
Investigation results: it was reported that the set would not connect properly to the filter tubing.Two samples model 20129e, lot 241049319 from (b)(4) were returned for investigation along with two samples model 10241342, lot 24049060 from (b)(4).The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The 10241342 sets were connected to the 20129e extension sets.The sets were flushed with water.No leak was observed.An air under water pressure test was performed at around 10 psi.No leak was observed from the connection of the two sets.The customer complaint was unable to be replicated.The root cause could not be determined because the issue could not be replicated.A device history record review for model 20129e lot number 24049319 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 19apr2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
7 INCH MIC EXT SET W/1.2MF
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19851858
Report Number9616066-2024-01057
Device Sequence Number15042960
Product Code FPA
UDI-Device Identifier10885403234903
UDI-Public(01)10885403234903(11)240419(17)270419(10)24049319
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20129E
Device Lot Number24049319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer10/21/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown